Kingston and area residents are being asked to take extreme caution when using drugs, as a toxic batch is circulating in Kingston, Frontenac, Lennox & Addington.
Beige/yellow-coloured drugs from toxicology reports over recent weeks indicate the presence of fentanyl in the local drug supply. As a result, overdoses may occur instantly and result in prolonged sedation and disorientation that can last for hours.
Awasiw night staff administer naloxone, save man from drug overdose
According to the health unit, since the beginning of the COVID-19 pandemic, the drug supply has become more contaminated and unpredictable. The health unit is warning the public that drugs of any colour can be contaminated.
Majority of COVID-19 infections, deaths now among unvaccinated people in Canada: Data
Fully vaccinated against COVID-19? Canada unveils new guidance on what you can, can’t do
KFL&A Public Health reminds drug users to not mix or use alone, and to always have a naloxone kit nearby. They add that when using, to practice social distancing and ensure someone is present who knows how to use a naloxone kit. If there is not someone present, the National Overdose Response Service is an anonymous 24/7 support line to call at 1-888-688-6677.
And if there is a medical emergency, the public health unit says to always call 9-1-1.
Harm reduction advocates claim the coronavirus pandemic has caused a surge in drug overdoses in Montreal
© 2021 Global News, a division of Corus Entertainment Inc.